Children’s Dimetapp and Robitussin Recalls Issued Due to Overdose Risk
Two popular over-the-counter children’s cough and cold medications have been recalled, after it was discovered that some versions of Robitussin and Dimetapp were sold with an incorrect dosing cup, which may result in an accidental overdose.
The U.S. Food and Drug Administration (FDA) announced the Robitussin and Dimetapp recall on June 18, due to a risk that parents and caregivers may not notice discrepancies between the graduations printed on dosing cups included with the cough and cold medicines.
GlaxoSmithKline Consumer Healthcare identified the problems with certain Children’s Robitussin Honey Cough and Chest Congestion DM and Children’s Dimetapp Cold and Cough, which were sold with dosing cups in their packaging that could confuse parents on the appropriate amount of the medicine to provide, based on a child’s weight.
Did You Know?
Millions of Philips CPAP Machines Recalled
Philips DreamStation, CPAP and BiPAP machines sold in recent years may pose a risk of cancer, lung damage and other injuries.Learn More
The manufacturer indicated the recalled Robitussin dosing cups are missing the 5 mL and 10 mL graduations, and the Dimetapp dosing cups are missing the 10 mL graduation marker.
The recall includes Children’s Robitussin® Honey Cough and Chest Congestion DM (4oz) with Lot number 02177 and 02178 with expiration date of January 2022 and Children’s Dimetapp® Cold and Cough (8oz) with Lot number CL8292 with expiration date of September 2021.
The products were manufactured by GlaxoSmithKline Consumer Healthcare of Brentford, United Kingdom and were distributed nationwide between February 5, 2020 and June 3, 2020 within the United States.
According to the recall Children’s Dimetapp Cold & Cough contains 2 mg brompheniramine maleate USP, 10 mg dextromethorphan HBr USP, and 5 mg phenylephrine HCl USP per 10 mL, and is labeled for children 6 and older, as well as adults.
The recalled medications are an over-the-counter (OTC) product used to treat cough, cold and chest congestion’s in children. Although the medications are an (OTC) product they may still pose serious adverse health consequences if too much is given.
Officials are warning that symptoms of a Robitussin or Dimetapp overdose may include impaired coordination, brain stimulation causing increase in energy, elevation in blood pressure, heart rate, and respiration, a lack of energy and enthusiasm, severe dizziness or drowsiness, slow heart rate, fainting, psychotic behavior, restlessness, seizure, decreased respiration, nausea, vomiting, constipation, diarrhea, abdominal pain, visual and hearing hallucinations and urinary retention.
Wholesalers, distributors, retailers and consumers are being asked to check their inventory of the products and verify whether they are included in the recall. All recalled products should be immediately removed from distribution or use and quarantined.
Customers with additional questions or concerns regarding the recall are being asked to contact GSK’s Contact Center at 1-800-762-4675 and to report any adverse reactions or quality problems to the FDA’s MedWatch Adverse Event Reporting program.
Parents and guardians who believe they may have administered too much of the medications or have children experiencing symptoms should contact their healthcare provider right away.
Get more articles like this sent directly to your inbox.
"*" indicates required fields
More Top Stories
U.S. government attorneys now say they want each plaintiff in a Camp Lejeune lawsuit to prove specific causation, which seems to run counter to the intent of the law passed by Congress.
Those seeking to apply for leadership positions in Suboxone injury lawsuits have until March 1 to file with the court.
A federal judge has ordered Bard hernia mesh settlement negotiations to begin early next month, with the hopes of reaching a global resolution to the claims by late May.